Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 21, 2007, 5:50 PM MDT for Kit Carson County, Colorado. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 5:50 PM MDT (23:50 UTC)
- Expired
- Aug 21, 2007, 6:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:11 PM MDT | HAIL 0.88 | 11 S Burlington, CO | |
| Aug 21, 6:48 PM MDT | HAIL 1.75 | 18 N Arapahoe, CO | CRACKED WINDSHIELD OF CAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:50 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3645 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 212349 SVRGLD COC063-220045- /O.NEW.KGLD.SV.W.0201.070821T2350Z-070822T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT TUE AUG 21 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 645 PM MDT * AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN KIT CARSON COUNTY...OR ABOUT 12 MILES SOUTH OF BURLINGTON. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN KIT CARSON COUNTY AROUND 620 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 181. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3904 10234 3906 10206 3925 10207 3918 10236 $$ THEDE
3 follow-up statements
000 WWUS53 KGLD 220007 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 606 PM MDT TUE AUG 21 2007 COC063-220045- /O.CON.KGLD.SV.W.0201.000000T0000Z-070822T0045Z/ KIT CARSON CO- 606 PM MDT TUE AUG 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN KIT CARSON COUNTY... AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN KIT CARSON COUNTY...OR ABOUT 14 MILES SOUTH OF BURLINGTON. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS ALSO FALLING WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN KIT CARSON COUNTY AROUND 630 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 180. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3904 10234 3906 10206 3925 10207 3918 10236 $$ THEDE
000 WWUS53 KGLD 220026 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 626 PM MDT TUE AUG 21 2007 COC063-220045- /O.CON.KGLD.SV.W.0201.000000T0000Z-070822T0045Z/ KIT CARSON CO- 626 PM MDT TUE AUG 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN KIT CARSON COUNTY... AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN KIT CARSON COUNTY...OR ABOUT 14 MILES SOUTH OF BURLINGTON. THIS STORM WAS NEARLY STATIONARY. HOURLY RAINFALL RATES OF OVER TWO INCHES AN HOUR WILL PRODUCE SOME LOCALIZED FLOODING OF STREAMS AND CREEKS UNDER THIS STORM AS WELL. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 180. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3904 10234 3906 10206 3925 10207 3918 10236 $$ THEDE
000 WWUS53 KGLD 220040 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 640 PM MDT TUE AUG 21 2007 COC063-220050- /O.EXP.KGLD.SV.W.0201.000000T0000Z-070822T0045Z/ KIT CARSON CO- 640 PM MDT TUE AUG 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON COUNTY EXPIRES AT 645 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 180. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS THUNDERSTORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3904 10234 3906 10206 3925 10207 3918 10236 $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:43 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 2:43 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MDT TUE AUG 21 2007 .DISCUSSION...THE 20Z SURFACE ANALYSIS PLACES A TROUGH ACROSS NORTHWEST KANSAS. THE LATEST VISIBLE SATELLITE SHOWING CU DEVELOPING ALONG THE TROUGH AXIS. WATER VAPOR INDICATES THE SHORTWAVE TROUGH IS MOVING EAST INTO THE DAKOTAS. UPPER FLOW THROUGH THURSDAY WILL BE ZONAL. A TROUGH WILL MOVE THROUGH THE FLOW ON FRIDAY. A SURFACE TROUGH IS EXPECTED TO PERSIST ACROSS THE FORECAST AREA THROUGH THURSDAY NIGHT AND THEN FOLLOWED BY HIGH PRESSURE ON FRIDAY. THE MAIN FORECAST ISSUE IS POPS. A PERSISTENT TROUGH WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH AFTERNOON/EVENING THROUGH FRIDAY NIGHT. UPWARD VERTICAL VELOCITIES INDICATE FORCING WILL BE AVAILABLE NEAR THE TROUGH EACH AFTERNOON/NIGHT. A STEADY STREAM OF SHORTWAVE ENERGY WILL HELP FIRE STORMS ALONG THE TROUGH AXIS. POPS SHOULD BE THE HIGHEST THROUGH THURSDAY NIGHT WITH DECREASING POPS ON FRIDAY WHEN MODELS ARE IN AGREEMENT THAT THE FRONT SHOULD BE EXITING THE SOUTHERN ZONES. SOME UPSLOPE THURSDAY NIGHT WILL FURTHER ENHANCE LIFT FOR WIDESPREAD PRECIPITATION. PLAN TO GO WITH CHANCE POPS FOR EACH PERIOD AND THEN SLIGHT CHANCE POPS ON FRIDAY. 850MB TEMPERATURES INDICATE A TREND TOWARD COOLER TEMPERATURES ON FRIDAY. OTHERWISE MORE CLOUDS AND PRECIPITATION THAN IN RECENT DAYS SHOULD ALSO HELP REDUCE MAX TEMPERATURES TO THE LOWER 90S ON WEDNESDAY AND INTO THE UPPER 80S ON THURSDAY. LOWER TO MID 80S WILL BE A WELCOME CHANGE ON FRIDAY. MIN TEMPERATURES WILL START IN THE LOWER 60S WEST TO THE UPPER 60S EAST COOLING SLIGHTLY INTO THE UPPER 50S WEST TO THE MID 60S EAST BY THURSDAY NIGHT/FRIDAY NIGHT. IN THE EXTENDED...A RIDGE WILL BE OVER THE PLAINS THROUGH SUNDAY AND THEN SHIFT EAST ON MONDAY IN RESPONSE TO A LOW MOVING EAST ACROSS CANADA. A SURFACE HIGH WILL BE PRESENT ON SATURDAY AND IS THEN REPLACED BY LOW PRESSURE FOR THE PERIOD SUNDAY THROUGH TUESDAY. SUBSIDENCE AND LACK OF DYNAMICS WILL KEEP POPS NIL THROUGH MONDAY. A SHORTWAVE WILL MOVE ACROSS THE FORECAST AREA ON TUESDAY SO FOR NOW WILL HANDLE THAT WITH SLIGHT CHANCE POPS. MAX TEMPERATURES WILL WARM FROM THE MID 80S TO THE MID/UPPER 80S WITH SOME LOWER 90S IN THE EAST. MIN TEMPERATURES SHOULD RANGE FROM THE UPPER 50S WEST TO THE MID 60S EAST. && .AVIATION...THE MAIN CONCERN THROUGH THIS TAF PERIOD WILL BE THE POSSIBILITY OF THUNDERSTORMS ACROSS THE REGION. KGLD AND KMCK COULD SEE ISOLD TSRA THROUGH ABOUT 6Z. THESE STORMS WILL BE FORMING ALONG A TROUGH. VARIABLE GUSTY WINDS ARE POSSIBLE UNDER SOME OF THE STORMS. A COLD FRONT WILL ENTER THE REGION TOMORROW MORNING WHICH WILL BE RESPONSIBLE FOR A WIND SHIFT FROM SOUTHERLY OR SOUTHWESTERLY TO NORTHERLY. IT WILL ALSO BRING ANOTHER CHANCE OF STORMS...THOUGH AT THIS TIME THE MAIN THREAT OF THESE STORMS LOOKS TO BE AFTER 18Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FJS/SFJ
Hazardous weather outlook, Aug 21, 10:40 AM MDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT TUE AUG 21 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT TUE AUG 21 2007 /1140 AM CDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT FOR MUCH OF THE REGION. STORMS ARE EXPECTED TO FORM ALONG A TROUGH NEAR THE COLORADO STATE LINE AND MOVE TO THE NORTHEAST AT 20 MPH. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION SOME LARGE HAIL AND LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT SLIDES INTO THE REGION TOMORROW BRINGING A CHANCE OF THUNDERSTORMS FROM TOMORROW AFTERNOON THROUGH FRIDAY. SOME OF THE STORMS TOMORROW AND THURSDAY MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ESPECIALLY ALONG AND EAST OF THE COLORADO STATE LINE. JOHNSON/BULLER
In the hours before
Local storm report, Aug 21, 4:28 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL GOODLAND 39.35N 101.71W
08/21/2007 E0.88 INCH SHERMAN KS NWS EMPLOYEE
0424 PM HAIL GOODLAND 39.35N 101.71W
08/21/2007 E0.25 INCH SHERMAN KS NWS EMPLOYEE
&&
BOYDLocal storm report, Aug 21, 4:34 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL GOODLAND 39.35N 101.71W
08/21/2007 E0.88 INCH SHERMAN KS OFFICIAL NWS OBS
&&
BOYDLocal storm report, Aug 21, 4:41 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 19 SW GOODLAND 39.15N 101.96W
08/21/2007 M0.75 INCH SHERMAN KS CO-OP OBSERVER
&&
BOYDLocal storm report, Aug 21, 4:53 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 14 SE MCCOOK 40.06N 100.43W
08/21/2007 E0.75 INCH RED WILLOW NE TRAINED SPOTTER
&&
BOYDLocal storm report, Aug 21, 5:14 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 3 W ATWOOD 39.81N 101.10W
08/21/2007 M1.00 INCH RAWLINS KS TRAINED SPOTTER
&&
BOYDLocal storm report, Aug 21, 5:23 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 8 SE ATWOOD 39.73N 100.93W
08/21/2007 M2.50 INCH RAWLINS KS TRAINED SPOTTER
2 INCHES OF RAIN
&&
BOYDNearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.